Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 175, NWS Paducah, KY

April 28, 2011Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 28, 2011, 7:01 PM CDT for Daviess County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 7:01 PM CDT (00:01 UTC)
Expired
Apr 28, 2011, 7:45 PM CDT
In force
44 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:02 PM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Apr 28, 1:02 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
102 PM CDT THU APR 28 2011

.DISCUSSION...
DIURNAL FLARE OF CONVECTION TODAY IS POSSIBLE IN CYLCLONIC FLOW
REGIME AS WEDGE OF PVA ROTATES THRU BASE OF PRIMARY UPPER VORTEX.
ENERGY DESCENT THRU LOWER OH VALLEY WILL LINGER POPS FOR SHRA/TSRA
THRU ABOUT 06Z...THO NAM FLIRTS WITH IT TIL 09Z. HOWEVER WE'LL
MAINTAIN DIURNAL EMPHASIS AND RID US OF IT BY 06Z. HAIL/WIND
THREATS MAY ACCOMPANY...WILL MONITOR CLOSELY.

HISTORIC FLOODING CONTINUES WITH LARGER RIVERS CRESTING IN NEXT
FEW DAYS. GOOD NEWS THERE IS DRY WEATHER FORECAST LATE THURSDAY
NIGHT THRU FRIDAY THRU FRIDAY NIGHT AND THRU MOST OF SATURDAY
LOOKS FIRM TO HOLD. MOISTURE RETURN ON ALL MODELS AND POINTED
TIME/HEIGHT CRITIQUE REVEALS SLIVER OF 20 POPS POSSIBLE FARTHEST
WESTERN SEMO/SWIL COUNTIES LATE SAT PM. MAIN THRUST OF UPCOMING
NEXT BEST CHANCE OF DECENT RAINFALL WILL BE IN THE SAT NIGHT THRU
SUNDAY THRU SUNDAY NIGHT TIME FRAME. STORM TOTAL QPF FOR US/HPC
YIELDS APPROX 1-2" AREA-WIDE BY 12Z MONDAY. WOULDNT BE SURPRISED
TO SEE AN EARLY MON AM LINGER OF A SHOWER AS SYSTEM DEPARTS BUT
RESTRAINED FROM THIS INCLUSION FOR NOW. SVR CHANCE IFFY AS UPPER
AND SURFACE REFLECTED LOWS ARE FAR WELL TO THE NORTH...AND SYSTEM
IS BASICALLY STRETCHING OUT OVER US. SO AT THIS POINT IN
TIME...WILL MENTION MAINLY RAINFALL AS THE PRIMARY HAZARD...ESP
CONSIDERING THE RECENT SATURATION OF THE AREA.

MONDAY THRU MID WEEK LOOKS TRANQUIL. MAYBE ANOTHER SYSTEM STARTS
TO EDGE OUT OF THE ZONAL FLOW PATTERN AND INTRODUCES A CHANCE OF
PCPN BY THURSDAY OR FRIDAY...BUT NOT QUITE READY TO BITE JUST YET.

&&

.AVIATION...
A VIGOROUS MID/UPPER LEVEL DISTURBANCE WILL ROTATE SEWD THROUGH
MAINLY THE NORTHEAST PORTION OF THE REGION THIS AFTN AND EVE. IT
WILL RESULT IN DEEP MIXING...WHICH WILL BRING GUSTY WEST TO SW
WINDS THROUGHOUT THE AREA...AND A GOOD CHANCE OF TSTMS TO THE NERN
HALF OF THE AREA TOWARD EVE. STRONG WINDS MAY ACCOMPANY THESE
STORMS. THE TSTM TEMPO FORECAST WAS CONTINUED FOR KEVV/KOWB...AND
WE DECIDED TO INCLUDE A MINIMAL CB MENTION FOR KCGI/KPAH ATTM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 28, 4:34 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
434 AM CDT THU APR 28 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-290945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
434 AM CDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SMALLER STREAMS AND CREEKS SHOULD RECEDE WITHIN THEIR BANKS...
BUT RIVER FLOODING WILL CONTINUE. THE FLOODING WILL RANGE FROM
MODERATE TO MAJOR. CHECK THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY NORTH
AND EAST OF PADUCAH. A FEW OF THE STORMS MAY CONTAIN SMALL HAIL
AND GUSTY WINDS. EVEN OUTSIDE OF ANY STORMS...WINDS WILL GUST FROM
30 TO 40 MPH OUT OF THE WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER FLOODING WILL REMAIN THE PRIMARY CONCERN. A FEW RIVERS MAY
REACH RECORD LEVELS. REFER TO FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT. THE MAIN HAZARD WITH THESE STORMS WILL BE LOCALLY HEAVY
RAIN. TOTAL RAINFALL THIS WEEKEND COULD RANGE FROM 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME. SPOTTERS
ARE REQUESTED TO REPORT ANY LEVEE BREACHES OR DAM FAILURES IMMEDIATELY.

MY

In the hours before

Local storm report, Apr 28, 5:11 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TSTM WND DMG     KUTTAWA                 37.06N 88.11W
04/26/2011                   LYON               KY   NWS STORM SURVEY

            NWS STORM DAMAGE SURVEY DETERMINED A MICROBURST ABOUT 30
            YARDS WIDE AND A PATH LENGTH OF ABOUT 5 MILES. PEAK WINDS
            WERE ESTIMATED AT 90 MPH. SEE PNSPAH FOR DETAILS.

1240 AM     TORNADO          2 NW EDDYVILLE          37.10N 88.11W
04/26/2011                   LYON               KY   NWS STORM SURVEY

            NWS STORM DAMAGE SURVEY. SEE PNSPAH FOR DETAILS. TORNADO
            WAS RATED EF1

&&

PS
Special weather statement, Apr 28, 6:23 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT THU APR 28 2011

INZ086-KYZ018>020-290000-
VANDERBURGH-HENDERSON-DAVIESS-MCLEAN-
INCLUDING THE CITIES OF...EVANSVILLE...HENDERSON...OWENSBORO...
CALHOUN
621 PM CDT THU APR 28 2011

...THUNDERSTORMS WITH PENNY TO NICKEL SIZE HAIL POSSIBLE...

THROUGH 7 PM...A THUNDERSTORM...CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL...WILL MOVE SOUTHEAST ACROSS HENDERSON KENTUCKY TOWARD
ST. JOSEPH AND CALHOUN. BRIEF HEAVY RAINFALL WILL ALSO BE
POSSIBLE.
Special weather statement, Apr 28, 6:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT THU APR 28 2011

INZ086-KYZ018>020-290100-
VANDERBURGH-HENDERSON-DAVIESS-MCLEAN-
INCLUDING THE CITIES OF...EVANSVILLE...HENDERSON...OWENSBORO...
CALHOUN
658 PM CDT THU APR 28 2011

...THUNDERSTORMS WITH PENNY TO NICKEL SIZE HAIL POSSIBLE...

THROUGH 8 PM...A FEW SMALL BUT STRONG THUNDERSTORMS...CAPABLE OF
PRODUCING PENNY TO NICKEL SIZE HAIL...WILL MOVE SOUTHEAST ACROSS
HENDERSON AND OWENSBORO KENTUCKY TOWARD ST. JOSEPH...MOSELEYVILLE AND
MASONVILLE. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:50 PM CDTAreal Flood WarningPAHCalloway, Livingston, Lyon, Marshall, Trigg15 days
Apr 29, 9:29 AM CDTAreal Flood WarningPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more4 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.